Delaware Health Officials Issue Warning on Heroin Products

A mound of powder heroinPhoto by ©iStock.com/Kondor83

The Delaware Department of Health and Social Services issued a warning about heroin to people with substance use disorders, after two people died from suspected overdoses in a 24-hour period. The two deaths occurred on May 24 and May 25 and involved heroin packets with the same stamp. In Delaware, there have been 106 deaths from suspected overdoses through May 27 of this year, including three since Friday, May 25.

Physical signs of heroin overdose include:

  • Face is extremely pale or clammy to touch
  • Breathing is very slow or stopped
  • Body is limp
  • Fingernails or lips are blue or purple
  • Vomiting or making gurgling noises
  • Cannot be woken up from sleep or unable to speak
  • Slow heartbeat and/or low blood pressure

If you suspect an overdose, please call 911 immediately. Under Delaware's 911/Good Samaritan Law, people who call 911 to report an overdose and the person in medical distress cannot be arrested for low-level drug crimes.

For more information about the alert: https://news.delaware.gov/2018/05/29/delaware-health-officials-issue-warning-2-deaths-involve-stamp-packets-heroin/ 

For more information about heroin: https://www.drugabuse.gov/publications/drugfacts/heroin

Other Emerging Trends